Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 160, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 2, 2011, 3:51 PM CDT for Terrebonne Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2011, 3:51 PM CDT (20:51 UTC)
- Expired
- Jul 2, 2011, 4:45 PM CDT
- In force
- 54 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2612 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134
WUUS54 KLIX 022051
SVRLIX
LAC109-022145-
/O.NEW.KLIX.SV.W.0160.110702T2051Z-110702T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 PM CDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN TERREBONNE PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 445 PM CDT
* AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 33 MILES NORTHWEST OF TAMBOUR BAY BUOY TO 6 MILES WEST OF
TAMBOUR BAY BUOY...OR ALONG A LINE EXTENDING FROM 14 MILES WEST OF
HOUMA TO 27 MILES SOUTH OF HOUMA...AND MOVING SOUTHWEST AT 5 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2917 9096 2917 9105 2929 9113 2933 9114
2951 9127 2953 9122 2953 9121 2960 9109
2963 9109 2967 9104 2971 9093 2917 9063
2909 9081 2910 9082 2908 9086
TIME...MOT...LOC 2050Z 066DEG 6KT 2960 9096 2919 9078
$$
95/DMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:22 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 2, 3:22 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 322 PM CDT SAT JUL 2 2011 .SHORT TERM... FORECAST AREA REMAINS ON THE SE PERIPHERY OF THE LARGE EXPANSIVE UPPER HIGH THAT EXTENDS FROM AZ TO THE LOWER OH VALLEY. EXPECT THIS PATTERN TO CONTINUE INTO SUNDAY. DAYTIME TEMPERATURE MOVE QUICKLY INTO THE MID 90S BY EARLY AFTERNOON. HOWEVER THE AREA IS DISPLACED FAR ENOUGH FROM THE CENTER OF THE HIGH FOR AT LEAST ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP DUE TO STRONG DIFFERENTIAL HEATING AND LAKE OR SEA BREEZE CONVERGENCE. EXPECT AFTERNOON CONVECTION TO LINGER INTO THE EARLY EVENING...WITH ISOLATED ACTIVETY NEAR THE COAST AND COASTAL WATERS OVERNIGHT. A SIMILAR WEATUER PATTERN IS EXPECTED ON SUNDAY...HOT DAYTIME TEMPERATURES ALONG WITH A 20PCT THUNDERSTORM COVERAGE. ANOTHER POTENTIAL IMPACT WILL BE WEAK DISTURBANCES ALONG THE PERIPHERY OF THE UPPER HIGH. THE UPPER HIGH BEGINS TO SHIFT WESTWARD ON MONDAY AND TUESDAY AS A MID LEVEL TROUGH BEGINS TO DEVELOP OVER THE EASTERN THIRD OF THE COUNTRY WITH A WEAK TROUGH AXIS EXTENDING TOWARD THE CENTRAL GULF COAST. THIS SUBTLE CHANGE IN THE UPPER PATTERN WILL LEAD TO A SLIGHT INCREASE IN THUNDERSTORM COVERAGE WITH MAX TEMPS NUDGING DOWN A FEW DEGREES. AFTERNOON DEWPOINTS IN THE UPPER 60S TO MID 70S RANGE WILL HELP KEEP HEAT INDEX VALUES MAINLY IN THE 99 TO 105 DEGREE RANGE. .LONG TERM... MID WEEK INTO NEXT WEEKEND...MODELS CONTINUE TO INDICATE MID LEVEL TROUGH WILL EXTEND OVER THE EASTERN U.S. WITH WEAK TROUGH OR SHEAR AXIS EXTENDING ACROSS THE REGION. IN ADDITION...DEEPER MOISTURE PROFILES EXPECTED AS TROPICAL WAVE OVER CARIBBEAN AND ATLANTIC FORECAST TO MOVE INTO EASTERN GULF TOWARD THE WEEKEND. OVERALL TEMPERATURES WILL MODERATE AND RAIN CHANCE INCREASE IN THE LATTER HALF OF THE WEEK AND EARLY WEEKEND. .MARINE... THE HIGH PRESSURE RIDGE AXIS IS EXPECTED TO PERSIST OVER THE NORTH GULF OF MEXICO DURING MOST OF THE NEXT 5 DAYS WITH SUBTLE CHANGES TO THE ORIENTATION. OVERALL GRADIENT REMAINS WEAK...THERE WILL CONTINUE TO BE HIGHER WINDS OVER SOME OF THE EASTERN NEARSHORE WATERS DUE TO THE AFTERNOON SEABREEZE AND NOCTURNAL LOW LEVEL JET. MID WEEK AND BEYOND...SOME UNCERTAINTY IS THE WILL BE THE IMPACT OF ANY TROPICAL WAVE MOVING INTO THE SOUTHEAST GULF OF MEXICO. && .PRELIMINARY POINT TEMPS/POPS... MCB 71 95 72 94 / 20 20 20 20 BTR 74 96 74 94 / 20 20 20 20 ASD 75 95 74 94 / 30 20 20 20 MSY 77 95 77 91 / 30 20 20 20 GPT 76 95 75 93 / 30 20 20 20 PQL 74 95 73 94 / 30 20 20 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 2, 11:27 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1127 AM CDT SAT JUL 2 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-031630- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1127 AM CDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT... PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS. ONE OR TWO OF THESE STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS. HEAT INDEX VALUES WILL RISE INTO THE 99 TO 105 DEGREE THIS AFTERNOON OUTSIDE OF RAIN AREAS. MINOR FLOODING CONTINUES ALONG THE ATCHAFALAYA RIVER AT MORGAN CITY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH FRIDAY. ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE MAIN THREATS WILL BE GUSTY TO DAMAGING WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS. HEAT INDEX VALUES WILL RISE INTO THE 99 TO 105 DEGREE RANGE EACH AFTERNOON OUTSIDE OF RAIN AREAS. MINOR FLOODING WILL CONTINUE ALONG THE ATCHAFALAYA RIVER AT MORGAN CITY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 95/DM
In the hours before
Special weather statement, Jul 2, 1:11 PM CDT, 2 hours 40 minutes before
MSZ082-021845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 111 PM CDT SAT JUL 2 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING JACKSON COUNTY... AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR ESCATAWPA...MOVING SOUTHWEST AT 5 MPH. THE STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...VANCLEAVE...MOSS POINT AND ESCATAWPA. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 2, 1:45 PM CDT, 2 hours 6 minutes before
MSZ082-021945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 145 PM CDT SAT JUL 2 2011 ...CLUSTER OF STRONG THUNDERSTORMS NEARLY STATIONARY AFFECTING JACKSON COUNTY... AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER PORTIONS OF JACKSON COUNTY THAT ARE GENERALLY NORTH OF INTERSTATE 10. THE THUNDERSTORMS ARE NEARLY STATIONARY. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...WADE...VANCLEAVE AND ESCATAWPA. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 95/DM
Special weather statement, Jul 2, 2:14 PM CDT, 1 hour 37 minutes before
LAZ059-065>067-022000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 214 PM CDT SAT JUL 2 2011 ...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING TERREBONNE PARISH...LAFOURCHE PARISH... AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF LAROSE...OR ABOUT 4 MILES EAST OF MONTEGUT...MOVING SOUTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MONTEGUT... DULAC AND CHAUVIN THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 95/DM
Special weather statement, Jul 2, 3:02 PM CDT, 49 minutes before
LAZ065-066-022100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 302 PM CDT SAT JUL 2 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING TERREBONNE PARISH... AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 8 MILES SOUTH OF HOUMA...OR ABOUT 6 MILES WEST OF CHAUVIN...DRIFTING WEST AT 7 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...DULAC THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THIS STORM IS ALSO PRODUCING HEAVY RAINFALL WHICH MAY LEAD TO PONDING OF WATER ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 95/DM
Special weather statement, Jul 2, 3:23 PM CDT, 28 minutes before
MSZ080-081-022130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 323 PM CDT SAT JUL 2 2011 ...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING HANCOCK COUNTY... HARRISON COUNTY... AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES NORTH OF GULFPORT...OR ABOUT 3 MILES SOUTHEAST OF SAUCIER...MOVING SOUTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LYMAN. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 98/SO
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:38 PM CDT | Special Marine Warning | LIX | 37 min | |
| Jul 2, 4:16 PM CDT | Special Marine Warning | LIX | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.